MAUDE Adverse Event Report: MAKO SURGICAL CORP. PELVIC ARRAY ASSY; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. PELVIC ARRAY ASSY; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 112230
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Doctor (b)(6) was tightening the pelvic array onto the 2-dof clamp and the nut broke off of the pelvic array.Incision/exposure had not been done yet.All pieces were retrieved and taken off the field.We were able to proceed with a new pelvic array.Surgical delay=15 minutes.Case type: (b)(6).
 
Additional Manufacturer Narrative
Reported event: dr.(b)(6) was tightening the pelvic array onto the 2-dof clamp and the nut broke off of the pelvic array.Incision/exposure had not been done yet.All pieces were retrieved and taken off the field.We were able to proceed with a new pelvic array.Surgical delay- =15 minutes.Case type: tha.Product evaluation and results: visual inspection (see attachments): visual inspection shows the thumb screw fractured and is missing.Failure mode confirmed.Dimensional inspection dimensional inspection was not completed since visual inspection confirmed the missing thumb screw.Material analysis the material was confirmed during receiving inspection.Additional material analysis was not completed.Functional inspection functional inspection was not performed as the failure mode was confirmed during visual inspection.Product history review: a review of the device history records shows that 50 parts with this lot number were manufactured, inspected, and accepted into final stock with no non-conformances on december 3, 2014.Complaint history review: a review of complaints in trackwise related to p/n 112230, lot #19080814 shows 1 additional complaint related to the failure in this investigation.This pr is (b)(4).Conclusions: visual inspection confirmed the missing thumb screw.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.
 
Event or Problem Description
Dr.(b)(6) was tightening the pelvic array onto the 2-dof clamp and the nut broke off of the pelvic array.Incision/exposure had not been done yet.All pieces were retrieved and taken off the field.We were able to proceed with a new pelvic array.Surgical delay- =15 minutes.Case type: tha.

Brand Name
PELVIC ARRAY ASSY
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8033032
Report Number3005985723-2018-00644
Device Sequence Number1584941
Product Code OLO
UDI-Device Identifier00848486002923
UDI-Public00848486002923
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number112230
Device Lot Number19080814
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;